Alert archive / Wisconsin / Gale Watches in 2018
Gale Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Feb 23, 2018, 3:12 AM CST. It took effect at Feb 24, 2018, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2018, 3:12 AM CST (09:12 UTC)
- In effect from
- Feb 24, 2018, 6:00 PM CST
- Expired
- Feb 24, 2018, 3:07 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 23, 3:10 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 23, 3:10 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
310 AM CST Fri Feb 23 2018
.DISCUSSION...
Today and Tonight - Confidence is Medium...
Steadier precipitation will exit the areas from the southwest this
morning. Temperatures remain at or slightly below freezing
generally north and west of a line from north of Monroe to
north of Madison to Beaver Dam and Sheboygan. A few hundreths to
a tenth of an inch of additional ice will be possible across this
area before temperatures continue to slowly rise above freezing
during the overnight hours. Further to the east and southeast,
temperatures are above freezing, and will remain there early this
morning. Will leave the Winter Weather Advisory to expire at 6 am.
South portions of the advisory likely just rain, but valley areas
still may have pockets near freezing.
Surface high pressure will build in tonight.
Saturday and Saturday night - Confidence...Medium
Fairly strong southeast flow expected ahead of developing low
pressure. Only the NAM is bringing some lead showers into the area
during the afternoon. Would think some dry influence would be
reinforced so the dry look of the GFS and ECMWF look more
believable at this point. So, will trend the blended pops down
somewhat for Saturday afternoon. A strong negative tilt shortwave
is still on track to trek across the western Great lakes Saturday
evening. Lower level cyclogenesis will be pronounced with a track
that will favor a rain event for our area. Thermal ridge punches
north ahead of the low with 40-50 knot LLJ. Expecting rain to
become widespread Saturday evening with strongest impact from the
DCVA associated with the potent 500 millibar wave. With the
presence of at least some elevated instability will retain the
thunder mention for Saturday evening.
Later Saturday night into Sunday - Confidence...Medium
After the cold front moves through the cold advection regime will
kick in. Precipitation will trend towards a changeover to a mix
and then perhaps a little snow. Looks like minimal accumulation
as best moisture looks to outrun the influx of the more favorable
thermal profiles needed for any kind of long lasting accumulating
snow event. Winds will turn gusty from the west with the cold air
advection regime in place. Still looks like a Wind Advisory may
need to be considered for later Saturday night into Sunday as
strong wind fields and downward momentum transfer will be in
place.
Monday through Tuesday night - Confidence...Medium
Quiet period expected with low level ridging shifting through and
setting up to our east by Tuesday. Lift associated with an 850
baroclinic zone will result in more A frontal boundary and low
pressure The GFS is the more aggressive model with precip, mostly
rain, though some transition to a mix or a little snow possible
Tuesday night.
Wednesday - Confidence...Medium
Brief ridging takes hold so this is looking like a dry day
between two systems.
Wednesday night and Thursday - Confidence...Medium
Both the GFS and ECMWF show another system moving through with the
track suggesting more rain than snow. However the GFS is the
colder solution of the two and suggests a bit more potential for a
mix or some snow, especially on the back side heading into
Thursday night.
&&
.AVIATION(09Z TAFS)...IFR/LIFR early this morning, gradually
improving during the afternoon to MVFR. Southeast winds overnight
will become westerly as a front passes through on Friday, with
visibilities improving behind the front.
&&
.MARINE...Southeast winds will become westerly and diminish. Waves
will subside due to the diminishing winds and off shore flow.
The next period of concern will be over the weekend, when strong
low pressure is expected to move through the Great Lakes. This
will result in a period of strong easterly winds ahead of the low,
and then strong westerlies behind it. Gales look possible at times
over the weekend and have issued a Gale Watch Saturday evening
into Sunday night.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 6 AM CST early this morning for
WIZ046-047-051-052-056>059-062-063-067-068.
LM...Gale Watch from Saturday evening through late Sunday night for
LMZ643>646.
Small Craft Advisory until 8 AM CST this morning for LMZ643>646.
&&
Today/Tonight and Aviation/Marine...Hentz
Saturday through Thursday...CollarHazardous weather outlook, Feb 22, 7:12 PM CST, 8 hours before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 712 PM CST Thu Feb 22 2018 WIZ046-047-051-052-056>060-062>072-240115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 712 PM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A few rivers remain at moderate flood stage with several more in minor flood due to the recent heavy rainfall, snow melt and frozen ground. Several roads adjacent to these swollen rivers and stream remain closed across southern Wisconsin. A wintry mix of precipitation, along with fog and freezing fog, will continue across the region this evening and persist into the overnight hours. A dusting of snow and sleet along with a glaze to one tenth of an inch of icing is expected. This will impact road surfaces and sidewalks. Be prepared for road conditions varying from wet to slick over short distances. A Winter Weather Advisory remains in effect for much of the outlook area. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Wind Advisory may be needed late Saturday night into Sunday. The current forecast is for westerly wind gusts of 25 to 45 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-240115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 712 PM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory remains in effect through tonight. Increasing onshore winds will cause waves to build to 4 to 7 feet with some wind gusts to 25 knots. .DAYS TWO THROUGH SEVEN...Friday through Thursday The Small Craft Advisory will continue early Friday morning. A period of strong winds is possible Saturday into Sunday as low pressure moves through the region. There is a potential for Gale force gusts late Saturday night into Sunday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:06 AM CST | River Flood Warning | MKX | Sheboygan | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.